Home / Health / Pharmacy tests show another carcinogenic compound in the heart drug

Pharmacy tests show another carcinogenic compound in the heart drug



Testing from an internet pharmacy arose on another carcinogenic compound in cardiac medicine, and these drugs have not been revoked.

Drugs containing valsaratan, losartan and irbesartan manufactured by various companies in different countries have been taken by pharmacy shelves since July, when the tests showed chemicals in those considered carcinogenic. The recalls of these angiotensin II receptor blockers

or ARB continue to expand. The US Food and Drug Administration holds a regularly updated list of the drugs that have been revoked

.

In this case, it is not a recall. Instead, Valisure, an online pharmacy, says it tests "every lot of drugs it dispenses." In ongoing tests that include standard FDA assays and some proprietary analytical techniques, the pharmacy N-

found Dimethylformamide

or DMF in what it considers to be a high level in specific parts of the drug valsartan. It shared these data with the FDA in

a citizens' meeting June 1

3

. It said it did so to alert the FDA and to ask the agency to take action. DMF is a solvent

which can cause liver damage, cancer and other harmful health issues, according to the United States Centers for Disease Control and Prevention. It is used in chemical manufacturing and pharmaceutical production and is available in some textile pigments, dyes, printing materials, lacquer solvents and coatings.

FDA spokesman Jeremy Kahn wrote in an email that the FDA will not comment on third-party research "but evaluates it as part of the evidence to enhance our understanding of a particular problem and help in our mission to protect public health."

"The FDA will review citizens' petitions and respond directly to the petitioner."

Kahn added that there are international standards on how much DMF is allowed in drug products. It is categorized as a Class 2 residual solvent with an allowable daily exposure of 8.8 mg per day.

"It is important to note that the amounts of DMF reported are more than 100 products less than those determined by international standards as the level of the patient," Kahn said.

The drugs that have been recalled by the FDA have been contaminated with some different impurities, including N-nitrosodimethylamine or NDMA, which is considered a carcinogen by the United States Environmental Protection Agency

.

NDMA is an organic chemical used to produce liquid rocket fuel and a by-product of manufacturing some pesticides and processing fish. NDMA can be accidentally introduced to manufacture by some chemical reactions.

The FDA's latest recall update was from June 12, 19659006, when Teva Pharmaceuticals extended its voluntary recall to include seven additional masses of 50 and 100 milligrams of losartan potassium tablets labeled by the Golden State Medical Supply. This recall was due to unacceptable amounts of N-nitroso-N-methyl-4-aminobutyric acid or NMBA

. This contaminant is also a known animal and potentially human carcinogen.

Kahn said the FDA continues to prioritize the investigation of the problems with ARBs and will continue to provide updates.

What to do if you take ARB

] ARB is a drug that blocks angiotensin, a potent chemical in your blood that causes muscles surrounding the blood vessels to escape, from binding to angiotensin II receptors. When the chemical binds, it lowers the vessels and it can cause high blood pressure.

If you take any of the products that are recalled or mentioned in the Valisure petition and are concerned about it, the FDA's Drug Evaluation and Research Center offers a toll-free number – (855) 543-3784 – which is staffed by pharmacists and nurses. Email requests can be sent to [email protected]

It is also important that you talk to your doctor or pharmacist before changing your routine with your medicine. They may switch to a version made by a company that is not on the revocation list.

The FDA also suggests that you take the drug you have until your doctor or pharmacist provides a replacement.

"The key to this is that patients should not stop taking the drug suddenly, it can definitely be harmful," said Mary Ann Bauman, a representative of the American Heart Association, in July after the first recall was announced. "You don't want to jump to any conclusions about yourself about this medication or any medication for that matter. Definitely talk to your doctor first."

window.fbAsyncInit = function () { FB.init ({

AppId: & # 39; 1561178210822538 & # 39 ;,

xfbml: true, version: & # 39; v2.9 & # 39; }); };

(function (d, s, id) { var js, fjs = d.getElementsByTagName (s) [0]; to (d.getElementById (id)) {return;} js = d.createElement (s); js.id = id; js.src = "http://connect.facebook.net/en_US/sdk.js"; fjs.parentNode.insertBefore (js, fjs); } (document, "script", "facebook-jssdk"));
Source link